Due to abdominal surgery a while back I live in chronic pain. I have went from 115 lbs to 73 and have now lost all muscle, especially in my back. I now live with chronic back pain as well as abdominal pain. The dr.sent me to a pain specialist and he told me he cannot help me. My dr switched me from Norco 10/325, 4 daily to Dilaudid 2 mg, 4 daily. However, the last time she was in a hurry and wrote the Dilaudid for every 12 hrs. I didn't realize until later. I tried to reach her but she is on vacation and will have to wait until she returns in 1 1/2 week. I could not take the pain and if the pain gets to bad I cannot eat and therefore start to lose more wait, which means more pain. I went back to taking the Dilaudid every 6 hrs and am now almost out. What do i do? and has anyone else had this problem?
There's not much you can do at this point, but cut back on your meds as much as possible. I realize that it hurts, but you're going to be in a lot more pain if you run completely out and start going through withdrawals also. You can try going to the ER, but I'm really not sure how much good it will do. I find it really odd that your Dr didn't leave another Dr on call to cover his patients in an emergency. Did you ask his staff about that? It might be that an on call Dr could give you enough of a prescription to get you through until your Dr returns since he'd have access to your records. I wish you luck!
I'm really sorry you're struggling like this. I really have never heard of a Dr. that leaves for an extended period of time without leaving emergency patients in the hands of a friend or peer (obviously, also a Dr.)
If you are needing to get ON TOP of the pain (because it has gotten ahead of you), I can see going to the ER so they can help you that day... but they won't keep you as an inpatient for pain etc unless you need feeding tubes to get food.
The sad thing is, I don't see an ER prescribing the missing amount to you based on the fact that your physician prescribed twice as much in months past. They might think you are drug-seeking (which you are, your thoughts are innocent while they're thinking of another kind). Showing them previous Pharmacy records will only prove that you used to get twice as much.
I am NOT judging, I just wish you had followed the directions until this could be resolved, only because having too little medication is better than where you are approaching now, which is no medication at all. I feel a lot of empathy for you and understand that your pain is real. What a horrible situation you are enduring right now. :-( Please let us know how things work out. You know, nausea medication is a potentiator for meds like what you're taking. If you're not eating due to nausea and pain, adding something like that will help the pain med be more effective plus help with nausea. Something to look into in the meantime...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jan 2010 • 8 answers
Posted 23 Aug 2010 • 4 answers
Posted 11 May 2013 • 6 answers
Posted 21 Jan 2014 • 8 answers
Posted 12 Sep 2015 • 1 answer